MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100254
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the analysis findings made available on 2/6/2018, the product complaint (device b) has been deemed mdr reportable.Information regarding patient weight, medical history, race, and ethnicity were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Concomitant med products: synchoro/chikai 14 (asahi intecc) guidewire, fubuki, asahi intecc guide catheter, headway 10 (terumo) microcatheter, scepter (syoryu) balloon catheter, deltaxsft10 2.5mm x 4cm coil (dlx100254/s12101).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unruptured cerebral aneurysm at the anterior communicating artery, two 2.5 mm x 4 cm deltaxsft10 thermo-mechanical coils (dlx100254/s12101) were flushed and inserted into the headway 10 (terumo) microcatheter from the sheath but got stuck in the sheath.The coil was subsequently replaced with a competitor product.The procedure was completed successfully without further issue.The event did not result in a procedural delay.There was no report of consequence or impact to the patient.The patient¿s vessel was moderately torturous.It is unknown if the vessel was calcified.A synchoro/chikai 14 (asahi intecc) guidewire, a fubuki, (asahi intecc) guide catheter, a headway 10 (terumo) microcatheter, and a scepter (syoryu) balloon catheter were also used for the case.The products were stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the reported event.No unintended detachment was observed in the vessel or in the microcatheter.Reportedly, the physician did not apply force to try to get the coil to exit the introducer.The products were returned commingled and with 2 inner pouches.Labeling on the inner pouches matched the products documented in the complaint.Both devices were from the same catalog number and lot number, and the two devices captured in the complaint had the same reported issues.Since the devices cannot be distinguished, they were identified as device a and device b and labeled accordingly and the devices were evaluated together.Device a: the embolic coil was located in the green introducer.The device positioning unit (dpu) core wire was kinked approximately 31 and 32 cm from the proximal end, and had bends approximately 5 cm, 7 cm, and 56 cm from the proximal end.Device b: the embolic coil was located in the green introducer.The green introducer was bent in three locations.There were bends in the dpu core wire approximately 67 cm and 71cm from the proximal end.{microscopic} device a: the distal end of the green introducer was damaged.The ball tip was intact.There were no kinks or stretched sections in the embolic coil.The articulating joint was damaged.The condition of the resistance heating (rh) coil was obscured by the green introducer.The v-notch of the resheathing tool was undamaged.An attempt was made to advance the embolic coil out of the green introducer to visualize the articulating joint and rh coil.The embolic coil could not be advanced, but it could be retracted.Applying pressure to advance the embolic coil causes the secondary winding of the coil to press into the wall of the green introducer, causing friction.Device b: the ball tip was intact.The embolic coil was kinked and folded.The articulating joint was damaged.The condition of the rh coil was obscured by the green introducer.There was a slight amount of plastic remodeling damage to the v-notch of the resheathing tool.Because of the damage to the embolic coil, the device could not be advanced out of the introducer to visualize the rh coil.Device a: the device could not be advanced out of the introducer.Device b: the device could not be advanced out of the introducer due to damage to the embolic coil.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.For both devices, the complaint that the device was impeded in the introducer was confirmed.The devices could not be advanced out of the introducer.In device a, the damage to the articulating joint causes the coil to press against the wall of the introducer when pressure is applied, instead of pushing the coil along the introducer.100% of devices are inspected in-process by advancing the embolic coil out of the introducer and retracting it back, so it is unlikely that the observed damage to the articulating joint was present when the device left the manufacturing facility.Device a also had kinks and bends in the dpu core wire and damage to the distal end of the green introducer, all of which are indicative of the application of excessive force.The exact circumstances surrounding the event are unknown, and so it cannot be determined if the excessive force caused the damage to the articulating joint, or if it was applied in an attempt to overcome the reported resistance to advancement.In device b, the embolic coil was kinked and folded over, firmly lodging the device in the green introducer.Because of the 100% inspection cited above, it is unlikely that the observed damage to the articulating joint and embolic coil were present when the device left the manufacturing facility.The kinks in the green introducer are indicative of the application of excessive force, possibly while the device was inserted into a rotating hemostatic valve (rhv).While the circumstances surrounding the event are unknown, application of pressure to the device while the introducer is bent could have contributed to the damage to the embolic coil and articulating joint.The exact cause of the event could not be determined; however, there are circumstances of the procedure may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an unruptured cerebral aneurysm at the anterior communicating artery, two 2.5 mm x 4 cm deltaxsft10 thermo-mechanical coils (dlx100254/s12101) were flushed and inserted into the headway 10 (terumo) microcatheter from the sheath but got stuck in the sheath.The coils were subsequently replaced with a competitor product.The procedure was completed successfully without further issue.The event did not result in a procedural delay.There was no report of consequence or impact to the patient.The patient¿s vessel was moderately torturous.It is unknown if the vessel was calcified.A synchoro/chikai 14 (asahi intecc) guidewire, a fubuki, (asahi intecc) guide catheter, a headway 10 (terumo) microcatheter, and a scepter (syoryu) balloon catheter were also used for the case.The products were stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the reported event.No unintended detachment was observed in the vessel or in the microcatheter.Reportedly, the physician did not apply force to try to get the coil to exit the introducer.The products will be returned for analysis.No further information was provided.

Brand Name
DELTAXSFT10 2.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7282451
Report Number3008114965-2018-00530
Device Sequence Number1133463
Product Code KRD
UDI-Device Identifier10886704077275
UDI-Public10886704077275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLX100254
Device Lot NumberS12101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR